Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

F. Duzaar - G. Mingione

The $p$-Harmonic Approximation and the Regularity of $p$-Harmonic Maps

created on 12 Nov 2002
modified by mingione on 30 Sep 2012


Published Paper

Inserted: 12 nov 2002
Last Updated: 30 sep 2012

Journal: Calc. Var.
Volume: 20
Number: 3
Pages: 235-256
Year: 2004


We extend to the degenerate case $p\not=2$, Simon's approach to the classical regularity theory of harmonic maps of Shoen & Uhlenbeck, by proving a "$p$-Harmonic Approximation Lemma". This allows to approximate functions with $p$-harmonic functions in the same way as the classical harmonic approximation lemma (going back to De Giorgi) does via harmonic functions. Finally, we show how to combine this tool with suitable regularity estimates for solutions to degenerate elliptic systems with a critical growth right hand side, in order to obtain partial $C^{1,\alpha}$-regularity of $p$-harmonic maps.

Credits | Cookie policy | HTML 5 | CSS 2.1